# SDR 2004FA0000138

- Difficulty date: January 28, 2004
- Submitted: January 28, 2004
- Operation: General aviation
- Aircraft: N930ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496154
- Aircraft time: 981 hours
- Engine: Lyc O360A1H
- Engine time: 968 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Keeper
- Part number: 17C21191
- Condition: Worn
- Location: Nr 4 Cylinder
- Part time: 5,358 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, AND WHILE ACCOMPLISHING SB 388, IT WAS DISCOVERED THAT THE VALVE KEY RETAINERS (P/N-17C21191) ON THE EXHAUST VALVE, WERE WORN WHERE THEY CONTACT THE ROTATOR CAP. THE WEAR WAS RADICALLY ORIENTED, AND DEPTH WAS ESTIMATED APPROXIMATELY .020 INCH TO .030 INCH. THERE WAS NO STRONG INDICATION OF WEAR ON THE ROTATOR CAP OR THE GROOVE IN THE VALVE STEM. THESE PARTS WERE REPLACED WITH NEW PARTS.
